Get your Health question answered in 3 easy steps

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Thyroid gland removed. Taking ayurvedic medicine for HBP. Feeling drowsy and weak. Any advice?

Answered by
Dr.
Dr. Anantharamakrishnan

Cardiologist

Practicing since :1966

Answered : 4506 Questions

default
Posted on Tue, 29 Jan 2013 in Hypertension and Heart Disease
Question: I'm writing for my husband, XXXXXXX XXXXXXX He is 45 years, 56 kgs wt. He has high BP since Oct'12. We consulted the doctor immediately and she prescribed Tozar tablet. My husband had his thryroid gland removed in early 2006 after being detected with Papilary Carcinoma, he is taking Electrocin ever since the surgery. After his BP showed variations, we got his TSH checked and it showed low level. So doctor advised us to stop Electrocin for 2 weeks, and then he started taking it but on lower dosage. Still his BP level appeared to be high (156-100). End of Dec '12, he moved to Ayurvedic medicine for his BP, since the medicine had not effect, after starting Ayurvedic medicine, in two days time his BP level came down, but he feels very weak throughout the day after taking the Ayurvedic tablet . He feels drowsy and cannot do his work, all the time he wants to rest. He is a person who is very systematic when it comes to work, so this is making him more upset. Please advise doctor what is to be done. My email id is given below
doctor
Answered by Dr. Anantharamakrishnan 29 minutes later
Dear XXXXXXX,
Welcome to Health Care Magic

The pressure elevation is moderate.
No need to panic.

There are several classes of drugs.
There are several drugs in each class.
He will definitely benefit from one of them.
Medicines need time to act...
If one drug is not effective, another drug from a different class has to be chosen
At times, combinations need be given

If the pressure is not controlled or difficult to control, he may need more investigations – hormones other than thyroid, renal function and so on.

Stick to one system of Medicine
Stick to your doctor / can seek second opinion - Nephrologist or cardiologist will be the one to consult and continue
He will guide in further assessment and assistance.

I couldn't comment on other systems of Medicine - about which I have no idea and in which I am not competent...

Take care
Wishing speedy recovery
God bless
Good luck

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anantharamakrishnan 9 minutes later
Thanks Doctor
doctor
Answered by Dr. Anantharamakrishnan 9 minutes later
All the Best
God bless you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Topics

Recent questions on Hypertension

doctor1 MD

Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?

doctor1 MD

56 female, history of CHF, history of difference in BP standing and sitting, near end of level 3 KCD, take diuretic. high BP, controlled with meds and diet (no salt)

Gained 5 pfd in two day, trouble breathing, fluid around abdomen. Per past doc instruction, took extra dirutic fri and lost 3 pds, feel very tired and weak.

BP sat afternoon was 120/74.
Is this too low?
Ms Boots

doctor1 MD

I am 74 years old and have experienced hot flushes since menopause (at age 54). I experience moderate to high blood pressure and most medications for this make my symptoms worse. I have heart palpitations during these uncomfortable symptoms, experience fatigue and have night sweats which wake me up. I have Sjoegren's Syndrome with Sicca, and Peripehral neuropathy and most other aging symptoms. I don't have dementia, thankfully, but I am curious as to whether hot flushes are impacting on my blood pressure and contributing to my anxieties or could it be caused by my thyroid? My tests show a normal reading for my thyroid. I also had cancer of the uterus, grade 1, and had everything removed nine years ago and have remained cancer free to date. I hope you can help me find a way to improve the situation as I don't have any blocked arteries or heart problems so it is a mystery to me. I am worried about the impact it may eventually have on my heart. Sincerely yours,

doctor1 MD

Hello.
I'm male.
I'm 45 years old and I got high pressure blood since 17. I am currently taking 5 drugs to control (not at all) my high pressure blood.
In a recent Renal Angiography was discovered that I have my left kidney hypotrophic with important loss of parenchyma in the middle and lower thirds.
Analyses of plasma renin revealed that is high.

This hypotrophic kidney (left) is working by 37% and 63% right according to a renal scintigraphy.
The recommendation of my doctor(nephrology) is to get me out my hypotrophic kidney to control the high pressure blood and avoid having to take so many drugs.

What is your opinion on this?
YYYY@YYYY

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...